Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Mar 9, 2012, 12:22 PM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 12:22 PM CST (18:22 UTC)
- Expired
- Mar 11, 2012, 4:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
426 WHUS74 KLCH 091822 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1222 PM CST FRI MAR 9 2012 ...COLD FRONT PASSAGE BRINGING SMALL CRAFT ADVISORY CONDITIONS... .A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AS A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE COASTAL WATERS. MODERATE TO STRONG NORTHEAST WINDS WILL CONTINUE BEHIND THE FRONT THROUGH THIS EVENING...DIMINISHING AFTER MIDNIGHT. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND. GMZ470-472-475-100600- /O.NEW.KLCH.SC.Y.0019.120309T1822Z-120310T1200Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1222 PM CST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-100600- /O.NEW.KLCH.SC.Y.0019.120309T1822Z-120310T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 1222 PM CST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS: NORTHEAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
452 WHUS74 KLCH 100323 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 923 PM CST FRI MAR 9 2012 ...COLD FRONT PASSAGE BRINGING SMALL CRAFT ADVISORY CONDITIONS... .STRONG NORTHERLY WINDS BEHIND A STALLED COLD FRONT OVER THE NORTHERN GULF OF MEXICO WILL PERSIST THROUGH THE OVERNIGHT HOURS. THE WINDS WILL RELAX BY SATURDAY MORNING AS HIGH PRESSURE BEGINS TO REGAIN CONTROL OVER THE COASTAL WATERS. GMZ470-472-475-101200- /O.EXT.KLCH.SC.Y.0019.000000T0000Z-120310T1500Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 923 PM CST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-100600- /O.CON.KLCH.SC.Y.0019.000000T0000Z-120310T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 923 PM CST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS: NORTHEAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 25
366 WHUS74 KLCH 100946 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 346 AM CST SAT MAR 10 2012 ...COLD FRONT PASSAGE BRINGING SMALL CRAFT ADVISORY CONDITIONS... .STRONG EASTERLY WINDS BEHIND A STALLED COLD FRONT OVER THE NORTHERN GULF OF MEXICO WILL PERSIST THIS MORNING. THE WINDS WILL START TO RELAX BY LATE MORNING AS HIGH PRESSURE BEGINS TO REGAIN CONTROL OVER THE COASTAL WATERS. GMZ450-101600- /O.NEW.KLCH.SC.Y.0020.120310T0946Z-120310T1600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- 346 AM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WINDS AND SEAS: EAST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ452-455-101600- /O.EXB.KLCH.SC.Y.0019.000000T0000Z-120310T1600Z/ COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 346 AM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WINDS AND SEAS: EAST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-101600- /O.EXT.KLCH.SC.Y.0019.000000T0000Z-120310T1600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 346 AM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. * WINDS AND SEAS: EAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
875 WHUS74 KLCH 101600 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1000 AM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY CONDITIONS CONTINUE... .STRONG EASTERLY WINDS BEHIND A STALLED COLD FRONT OVER THE BRISK EASTERLY WINDS IN THE WAKE OF A STALLED FRONTAL BOUNDARY OVER THE NORTHERN GULF OF MEXICO WILL PERSIST DAY. THE WINDS WILL START TO RELAX THIS EVENING AS HIGH PRESSURE BEGINS TO REGAIN CONTROL OVER THE COASTAL WATERS. GMZ470-472-475-110000- /O.EXT.KLCH.SC.Y.0019.000000T0000Z-120311T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1000 AM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS: EAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ452-455-110000- /O.EXT.KLCH.SC.Y.0019.000000T0000Z-120311T0000Z/ COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 1000 AM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-110000- /O.EXT.KLCH.SC.Y.0020.000000T0000Z-120311T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- 1000 AM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
377 WHUS74 KLCH 102100 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 PM CST SAT MAR 10 2012 ....SMALL CRAFT ADVISORY CONDITIONS EXPECTED TO DIMINISH THIS EVENING... .EAST TO SOUTHEASTERLY WINDS WILL GRADUALLY DIMINISH THIS EVENING AND OVERNIGHT AS THE PRESSURE GRADIENT RELAXES. GMZ470-472-475-110600- /O.CON.KLCH.SC.Y.0019.000000T0000Z-120311T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 300 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ452-455-110000- /O.CON.KLCH.SC.Y.0019.000000T0000Z-120311T0000Z/ COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 300 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-110000- /O.CON.KLCH.SC.Y.0020.000000T0000Z-120311T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- 300 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
339 WHUS74 KLCH 110004 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 604 PM CST SAT MAR 10 2012 ....WINDS ARE DIMINISHING... .EAST TO SOUTHEASTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING AND OVERNIGHT AS THE PRESSURE GRADIENT RELAXES. GMZ452-455-110115- /O.EXP.KLCH.SC.Y.0019.000000T0000Z-120311T0000Z/ COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 604 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ GMZ450-110115- /O.EXP.KLCH.SC.Y.0020.000000T0000Z-120311T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- 604 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ GMZ470-472-475-110600- /O.CON.KLCH.SC.Y.0019.000000T0000Z-120311T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 604 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SWEENEY
743 WHUS74 KLCH 110542 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1142 PM CST SAT MAR 10 2012 ....WINDS ARE SLOWLY DIMINISHING... .EAST TO SOUTHEASTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT AS THE PRESSURE GRADIENT RELAXES. GMZ470-472-475-110900- /O.EXT.KLCH.SC.Y.0019.000000T0000Z-120311T0900Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1142 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SUNDAY. * WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 11:28 AM CST, 54 minutes earlier.
Area forecast discussion, Mar 9, 11:28 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CST FRI MAR 9 2012
.DISCUSSION...
CONCERNING THE 09/18Z TAF ISSUANCE.
&&
.AVIATION...
COLD FRONT AT THE SURFACE HAS MOVED THROUGH ALL THE TAF SITES THIS
MORNING LEAVING BEHIND BLUSTERY NORTH TO NORTHEAST WINDS WITH
GUSTS AROUND 25 KNOTS. THE MAJORITY OF THE HEAVIER SHOWERS HAVE
MOVED TO THE SOUTH AND EAST. HOWEVER...OVER-RIDING TYPE CONDITIONS
WITH UPPER LOW OVER THE SOUTHWEST U.S. WILL PREVAIL THROUGH THE
TAF PERIOD. THIS MEANS...SCATTERED OFF AND ON SHOWERS WILL OCCUR.
MAINLY IFR CEILINGS FOR THE REMAINDER OF THE AFTERNOON...WITH SOME
SLOW IMPROVEMENT TO MVFR LEVELS THIS EVENING.
RUA
&&
.PREV DISCUSSION... /ISSUED 948 AM CST FRI MAR 9 2012/
DISCUSSION...
LATEST SFC ANALYSIS SHOWS COLD FRONT NOW PUSHING ACROSS THE
COASTAL WATERS...WITH NUMEROUS SHRA/TSRA ALONG AND AHEAD OF IT.
RADAR SHOWS THE STRONGEST TSRA CLUSTER...OR RATHER A MESO LOW...RIDING
ALONG THE FRONTAL BOUNDARY SOUTH OF THE SC LA COAST. FURTHER
INLAND...OVER-RUNNING SHRA WILL CONTINUE FROM THE I-10 CORRIDOR
SOUTHWARD THIS MORNING INTO THE AFTERNOON HOURS...WITH LESS
COVERAGE EXPECTED NORTH OF I-10 ACROSS INLAND SE TX/C LA.
THUS...MADE MINOR ADJUSTMENTS TO THE POP DISTRIBUTION THIS MORNING
AND AFTERNOON...AS WELL AS QPF GRIDS. OTHERWISE...TEMPS ON TRACK
TO CONTINUE NEARLY STEADY IN THE 50S TO LOWER 60S BEHIND THE
FRONT...AND WILL FALL SLIGHTLY AS THE FRONT PUSHES THROUGH THE
REMAINDER OF THE COASTAL WATERS THIS MORNING. NO OTHER CHANGES
MADE TO FORECAST. UPDATES ALREADY OUT.
DML
MARINE...
WITH NE WINDS GRADUALLY INCREASING 15-20KTS...WENT AHEAD AND
RAISED SCEC FOR THE COASTAL WATERS TODAY AND TONIGHT...WITH SEAS
2-4 FT 0-20NM...AND 4-6 FT 20-60 NM ZONES. 12Z NAM GUIDANCE IS
ACTUALLY INCREASING THE WINDS A BIT LATER THIS EVENING...AND WILL
LIKELY HAVE TO UPDATE THIS TO SCA FOR TONIGHT IF THE GFS/ECMWF
CONTINUES THIS TREND AS WELL. THE KICKER WILL BE IF THE FRONT
PUSHES FAR ENOUGH SOUTH OF THE COASTAL WATERS TO ALLOW FOR THE
STRONGER GRADIENT TO SET IN. WILL HAVE MORE ON THIS LATER THIS
AFTERNOON.
DML
PREV DISCUSSION... /ISSUED 652 AM CST FRI MAR 9 2012/
DISCUSSION...
FOR THE 12Z TAF PACKAGE.
AVIATION...
CONVECTION WINDING DOWN AT KAEX...WHILE SHOWERS AND ISOLATED
THUNDERSTORMS CONTINUE AT KBPT AND KLCH...AND ACTIVITY IS JUST
GETTING INTO SOUTH CENTRAL LA. CIGS/VSBYS BOUNCING AROUND A BIT
WITH THE CONVECTION IN THE AREA...BUT IS EXPECTED TO SETTLE INTO IFR
AT KAEX SHORTLY. CIGS ARE FORECAST TO LIFT HERE INTO MVFR BY MID
MORNING...LIFTING TO VFR EARLY EVENING. REMAINING
SITES...ESPECIALLY KBPT AND KLCH...ARE MORE UNCERTAIN WITH
CONVECTIVE ACTIVITY EXPECTED TO PERSIST IN THE AREA THROUGH THE
DAY. IN THE SHORT TERM...TEMPO GROUPS WERE UTILIZED FOR THE
STRONGER THUNDERSTORM ACTIVITY ROLLING THROUGH KLCH AND HEADED
TOWARD KLFT-KARA. BEYOND THAT...HELD ONTO IFR AND VSCH FOR
KLFT/KARA THROUGH MID AFTERNOON...IMPROVING TO MVFR THERAFTER. AT
KBPT/KLCH CARRIED IFR AND SHRA/VCTS THROUGH THE MORNING...AND IFR
WITH VCSH FOR THE REST OF THE DAY.
13
PREV DISCUSSION... /ISSUED 409 AM CST FRI MAR 9 2012/
DISCUSSION...
CURRENTLY SEEING SOME SHOWERS AND THUNDERSTORMS ACROSS IN THE
MOST OF THE CWA IN ASSOCIATION WITH THE PENDING FRONTAL
PASSAGE. THE CLOSED LOW IS CURRENTLY CENTERED WELL INTO
NEWFOUNDLAND CANADA AND THE FRONT THAT IS AFFECTING OUR AREA
STRETCHES FROM NEWFOUNDLAND THROUGH VERMONT DOWN THE APPALACHIAN
MOUNTAINS AND THEN TURNS MORE EAST TO WEST AS IT REACHES GEORGIA
STRETCHING FROM JUST NORTH OF ATLANTA THROUGH CENTRAL LOUISIANA.
CURRENT RADAR IMAGERY IS SHOWING SHOWERS AND ASSOCIATED
THUNDERSTORMS FROM THIS FRONT FROM EASTERN TEXAS ALL THE WAY TO
MAINE. WITH THIS FRONT PASSING THROUGH AND ANOTHER IMPENDING FRONT
TO MOVE THROUGH ON SUNDAY THERE COULD END UP WITH COPIOUS AMOUNT OF
RAIN OVER THE AREA. THE CURRENT QPF FORECAST FROM HPC IS SHOWING
THE TEXAS COUNTIES LIKELY TO SEE BETWEEN 2 TO 3 INCHES THIS WEEKEND
AND THE LOUISIANA LOCATIONS LIKELY TO SEE BETWEEN 1 TO 2 INCHES
DURING THE EVENT. POPS ARE FAIRLY HIGH THROUGH THE WEEKEND AS THIS
LOOKS TO BE A FAIRLY PROLONGED RAIN EVENT WITH THE FIRST FRONT
STALLING OUT OVER THE AREA AND A SECOND ONE LOOKING LIKELY TO PASS
THROUGH INTO MONDAY BUT NO MAJOR MODIFICATIONS FROM PREVIOUS
FORECASTS.
THE FIRST FORECAST CONCERN IN THE SHORT TERM WAS THE TIMING OF THE
FRONTAL PASSAGE BECAUSE OVERNIGHT FOG DEVELOPED AS THE HIGH PRESSURE
FROM THE PREVIOUS COUPLE OF DAYS PROVIDED AMPLE MOISTURE FOR THE
AREA. THE FRONT HAS JUST STARTED TO MOVE INTO THE SOUTHERN PART OF
THE CWA AS HERE AT THE OFFICE THE WINDS ARE BEGINNING TO SHIFT
AND THE TEMP HAS DROPPED BY 10 DEGREES IN THE PAST 30 MINS. THE
NORTHERN PART OF THE CWA HAS ALREADY SEEN THE WINDS SHIFT AND TEMPS/DEW
POINTS HAVE DROPPED BY NEARLY 20 DEGREES ON THE BACK SIDE OF THE
FRONT SO THE FOG ISSUE SHOULD BE MINIMIZED AND WILL LET THE DENSE
FOG ADVISORY FOR THE COASTAL WATERS EXPIRE AT 12Z.
THE NEXT AREA OF CONCERN IS CLOSED 500MB LOW AND WHEN THE
CORRESPONDING FRONT LOOKS LIKELY TO BE PUSHED THROUGH THE AREA.
THE GFS AND EMCWF APPEAR TO BE IN DECENT AGREEMENT ABOUT THE
MOVEMENT AND INTENSITY OF THE LOW. THE GFS LOOKS TO BE SLIGHTLY
STRONGER AND BRINGING A BIT MORE RAIN THEN THE ECMWF. EITHER MODEL
LOOKS BETTER THEN THE FASTER MOVING NAM. WENT WITH THE ECMWF
BECAUSE ITS BEEN FAIRLY RELIABLE THE PAST FEW EVENTS.
THE TEMPERATURE FORECASTS WERE FUN. AFTER SETTING 3 RECORDS FOR
WARMEST MINIMUM YESTERDAY WE SHOULD SOME COLDER TEMPERATURES TO
START THE WEEKEND. MAX TEMPS ARE FORECASTED TO BE AS MUCH AS 25
DEGREES COLDER TODAY THEN YESTERDAY AND MIN TEMPS SHOULD BE 15
DEGREES COOLER AS WELL. THAT COOLER AIR THOUGH DOESN'T LOOK LIKELY
TO PERSIST AS THE TEMPS SHOULD REBOUND FAIRLY QUICKLY BACK TO THE
MID TO UPPER 70S BY THE END OF THE WEEKEND. THAT TREND OF SLIGHTLY
ABOVE NORMAL TEMPS DOESN'T LOOK TO CHANGE THIS WEEK. BOISE VERIFY HAS
INDICATED THAT THE CANADIAN HAS DONE QUITE WELL THE PAST FEW DAYS
FOR BOTH MAX AND MIN TEMPS SO THE CANADIAN GOT BLENDED IN WITH THE
EURO FOR THE MIN TEMP GRIDS. MAX TEMP GRIDS WERE A BLEND OF THE
CANADIAN BIAS CORRECTED AND THE EURO BIAS CORRECTED. WITH THE
SOUTHERLY WINDS RETURNING AFTER THE FRONT THE DEW POINTS SHOULD JUMP
UP TO THE MID 60S AS THE WINDS WILL BE BRINGING MORE GULF MOISTURE
INTO THE AREA. 69
MARINE...
SOUTHERLY WINDS WILL CONTINUE TO RELAX OVERNIGHT IN ADVANCE OF A
COLD FRONT APPROACHING THE NORTHWEST GULF. THE LOWER WINDS HAVE
ALSO ALLOWED DENSE FOG TO DEVELOP OVER THE NEAR SHORE
WATERS...AND THIS FOG WILL PERSIST THROUGH THE NIGHT BEFORE BEING
PUSHED OUT BY THE FRONT. THE FRONT WILL OOZE ACROSS THE COASTAL
WATERS ON FRIDAY...ACCOMPANIED BY WIDESPREAD SHOWER AND
THUNDERSTORM DEVELOPMENT PLUS GUSTY NORTHERLY WINDS. THE WET
WEATHER WILL STICK AROUND THROUGH THE WEEKEND AS THE FRONT MOVES
LITTLE BEFORE WASHING OUT EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 62 48 69 62 76 / 60 50 50 40 50
KBPT 61 47 66 63 73 / 60 60 60 40 60
KAEX 56 46 64 56 74 / 50 40 30 40 50
KLFT 64 49 69 61 76 / 60 40 30 30 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 9, 4:24 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CST FRI MAR 9 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-101030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 424 AM CST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY TO CONTINUE INTO THE MORNING AS A COLD FRONT HAS MOVED INTO THE AREA AND LOOKS TO STALL OUT OVER THE WEEKEND. THE WINDS FROM THESE SHOWERS LOOK TO BE BELOW SEVERE CRITERIA BUT WILL BE FAIRLY GUSTY AT TIMES AS HIGH AS 35 MPH. FOG REMAINS A CURRENT THREAT OVER THE INSHORE COASTAL ZONES AS THE SOUTHERLY WINDS BECAME CALM AND ALLOWED FOR DENSE FOG TO SET IN OVER THE WATER BUT SHOULD BE PUSHED OUT OF THE AREA BY THE FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STALLED FRONT WILL CONTINUE TO PROVIDE SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. WINDS FROM THESE SHOWERS COULD BE GUSTY AT TIMES. ON MONDAY THERE SHOULD BE ANOTHER FRONT THAT WILL BRING MORE SHOWERS AND THUNDERSTORMS INTO THE AREA ALONG WITH POTENTIALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 9, 7:00 AM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
700 AM CST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM MARINE TSTM WIND 10 SW ROCKEFELLER WILDL 29.59N 92.90W
03/09/2012 E50 MPH GMZ452 LA PUBLIC
EAST CAMERON 14 PLATFORM REPORTED WIND GUST IN EXCESS OF
50 MPH
&&
RDEALThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:34 PM CST | River Flood Warning | LCH | Calcasieu | 24 days |
| Mar 8, 9:08 PM CST | Marine Dense Fog Advisory | LCH | 9 hr | |
| Mar 9, 12:49 AM CST | Special Weather Statement | LCH | Vernon | 41 min |
| Mar 9, 6:18 AM CST | Special Marine Warning | LCH | 57 min | |
| Mar 9, 6:21 AM CST | Special Weather Statement | LCH | Cameron | 24 min |
| Mar 9, 9:36 AM CST | River Flood Warning | LCH | Allen | 8 days |
| Mar 9, 9:36 AM CST | River Flood Warning | LCH | Allen | 21 days |
| Mar 9, 9:36 AM CST | River Flood Warning | LCH | Beauregard | 4 days |
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.